MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Cms (b)(4) windchill ra609403 a report to be filed for each analyzer.(2 in total) on (b)(6) 2025, a customer contacted global technical solutions center (gtsc) to report the use of 10% formalin in place of blood bank saline and the ortho vision analyzers (serial number (b)(6) did not produce a system error.Complainant: (b)(6) (medical technologist)(b)(6) customer (b)(6); (b)(6) medical center, (b)(6) date of events: 13mar2025, reported on same day analyzer 1: ortho vision id-mts analyzer (b)(6), installed: on (b)(6) 2015 software version: 5.16.0 system fluids: expected - buffered saline actual - 10% formalin solution analyzer 2: ortho vision id-mts analyzer (b)(6), installed: on (b)(6) 2015 software version: 5.16.0 system fluids: expected - buffered saline actual - 10% formalin solution the customer reported no erroneous patient results were obtained.The customer stated that no biased results were reported to a physician.The customer stated that no patient was harmed as a result of the reported event.
 
Additional Manufacturer Narrative
Windchill ra609403 the customer reported that on (b)(6) 2025, they began obtaining flagged results on multiple patient samples tested for antibody screen on their ortho vision id-mts analyzer (b)(6); analyzer 1).The same day, the customer reported that as part of troubleshooting the flagging, they checked the expiration date of the saline used on the vision.The operator discovered that the container on the analyzer was 10% formalin solution instead of buffered saline.The same day, the customer was also testing on a second analyzer, ortho vision id-mts (b)(6); analyzer 2) and identified that 10% formalin solution was also used on this analyzer instead of buffered saline.The operator immediately stopped testing on both analyzers and replaced liquid bottles with the correct reagents.Weekly and daily maintenance were performed, new sets of reagent red cells were opened, and qc was run successfully on both analyzers.The customer reported patient samples tested on analyzer 1 while 10% formalin was on board, were retested the same day.Three samples which were originally reported with positive antibody screens were confirmed upon retest.No additional details were provided.The same day, the customer reported that samples tested on analyzer 2 while 10% formalin was on board, were also repeated.The customer stated these samples had originally produced negative results for antibody screens, and the results remained negative upon retest.Gtsc reviewed with the customer that the ortho vision id-mts analyzer is not validated with any other fluids than di water and saline.The customer had performed all necessary troubleshooting steps.No further investigation was performed on this incident.The assignable cause is user error, associated with the operator accidently utilizing 10% formalin solution in place of buffered saline.There was no evidence of any systematic failure of the ortho clinical diagnostics analyzers to perform as intended.No general failure of the ortho vision analyzers has been identified.No further complaints of this type have been received from the customer site since the time of the reported event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21717964
Report Number2250051-2025-00018
Device Sequence Number4514849
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown